Alert archive / Kansas / Winter Storm Warnings in 2020

Winter Storm Warning 2, NWS Topeka, KS

January 16, 20206 counties in Kansas

NWS Topeka, KS issued this winter storm warning at Jan 16, 2020, 9:55 PM CST for 6 counties in Kansas. It took effect at Jan 17, 2020, 12:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 16, 2020, 9:55 PM CST (03:55 UTC)
In effect from
Jan 17, 2020, 12:00 AM CST
Expired
Jan 17, 2020, 11:58 AM CST
In force
12 hr
Issued by
NWS Topeka, KS

Counties Anderson County, KS, Coffey County, KS, Franklin County, KS, Lyon County, KS, Morris County, KS, Osage County, KS

The radar

The Topeka radar (KTWX), 69 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2020-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2020-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2361 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

171 
WWUS43 KTOP 170355
WSWTOP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Topeka KS
955 PM CST Thu Jan 16 2020

...A wintry mix of snow, sleet, and freezing rain impacts the
area late this evening and Friday...

KSZ037-054>056-058-059-171200-
/O.UPG.KTOP.WW.Y.0003.200117T0600Z-200117T1800Z/
/O.NEW.KTOP.WS.W.0002.200117T0600Z-200117T1800Z/
Morris-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Council Grove, Emporia, Osage City, 
Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, 
Lebo, and Garnett
955 PM CST Thu Jan 16 2020

...WINTER STORM WARNING IN EFFECT UNTIL NOON CST FRIDAY...

* WHAT...Sleet mixed with freezing rain, transitioning to freezing
  rain by day break. Total sleet accumulations of up to one half 
  inch and ice accumulations of two tenths to four tenths of an 
  inch.

* WHERE...Portions of east central Kansas.

* WHEN...Until noon CST Friday.

* IMPACTS...Power outages and tree damage are likely due to the
  ice and southeast winds increasing to 20 to 25 MPH Friday
  morning. Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ009>012-023-024-026-038>040-171200-
/O.EXT.KTOP.WW.Y.0003.200117T0600Z-200117T2000Z/
Washington-Marshall-Nemaha-Brown-Pottawatomie-Jackson-Jefferson-
Wabaunsee-Shawnee-Douglas-
Including the cities of Washington, Hanover, Clifton, Linn, 
Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, 
Hiawatha, Horton, Wamego, St. Marys, Holton, Valley Falls, 
Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, 
Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, 
Paxico, Topeka, and Lawrence
955 PM CST Thu Jan 16 2020

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 2 PM CST FRIDAY...

* WHAT...A mixture of snow, sleet and freezing rain, 
  transitioning to freezing rain during the mid morning hours of 
  Friday. Total snow and sleet accumulations of one to two inches 
  and ice accumulations up to a quarter of an inch, with isolated 
  higher amounts of ice possible.

* WHERE...Portions of central, east central, north central and 
  northeast Kansas.

* WHEN...Until 2 PM CST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions will impact the Friday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ008-020>022-034>036-171200-
/O.CON.KTOP.WW.Y.0003.200117T0600Z-200117T1800Z/
Republic-Cloud-Clay-Riley-Ottawa-Dickinson-Geary-
Including the cities of Belleville, Concordia, Clay Center, 
Manhattan, Minneapolis, Bennington, Abilene, Herington, 
and Junction City
955 PM CST Thu Jan 16 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
FRIDAY...

* WHAT...A mixture of snow, sleet and freezing rain. Total snow 
  and sleet accumulations of one to two inches, and ice 
  accumulations of one tenth to two tenths of an inch.

* WHERE...Portions of central, east central, north central and 
  northeast Kansas. Highest snow totals look to be in far north 
  central Kansas with the highest ice accumulations along and 
  south of Interstate 335.

* WHEN...From 12 AM to 12 PM CST Friday. A mix of snow and sleet 
  will spread northward during the early morning hours before 
  transitioning to a mix of freezing rain and sleet from sunrise 
  Friday through early afternoon.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions will impact the Friday morning commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
3 follow-up statements
339 
WWUS43 KTOP 171014
WSWTOP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Topeka KS
414 AM CST Fri Jan 17 2020

...A wintry mix of snow, sleet, and freezing rain impacts the
area through midday...

KSZ037-054>056-058-059-171800-
/O.CON.KTOP.WS.W.0002.000000T0000Z-200117T1800Z/
Morris-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Council Grove, Emporia, Osage City, 
Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, 
Lebo, and Garnett
414 AM CST Fri Jan 17 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Mixed precipitation. Additional snow and sleet
  accumulations of up to one inch and ice accumulations of up to
  two tenths of an inch with locally higher amounts. Winds gusting
  as high as 30 mph.

* WHERE...Portions of east central Kansas.

* WHEN...A wintry mix of freezing rain and sleet continues this
  morning, becoming rain from south to north late in the morning. 

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions will impact the morning commute. Isolated tree and
  powerline damage is possible with any ice-coated surfaces as
  winds increase this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ009>012-023-024-026-038>040-171815-
/O.CON.KTOP.WW.Y.0003.000000T0000Z-200117T2000Z/
Washington-Marshall-Nemaha-Brown-Pottawatomie-Jackson-Jefferson-
Wabaunsee-Shawnee-Douglas-
Including the cities of Washington, Hanover, Clifton, Linn, 
Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, 
Hiawatha, Horton, Wamego, St. Marys, Holton, Valley Falls, 
Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, 
Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, 
Paxico, Topeka, and Lawrence
414 AM CST Fri Jan 17 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS
AFTERNOON...

* WHAT...A mixture of snow, sleet and freezing rain. Additional
  snow and sleet accumulations of one to two inches and ice 
  accumulations of a light glaze to a tenth of an inch. Winds 
  gusting as high as 35 mph.

* WHERE...Portions of east central, north central and northeast 
  Kansas.

* WHEN...Light to moderate snow transitions to freezing rain or
  sleet from south to north through the morning. This 
  precipitation either transitions to rain or ends by early this 
  afternoon.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions will impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ008-020>022-034>036-171800-
/O.CON.KTOP.WW.Y.0003.000000T0000Z-200117T1800Z/
Republic-Cloud-Clay-Riley-Ottawa-Dickinson-Geary-
Including the cities of Belleville, Concordia, Clay Center, 
Manhattan, Minneapolis, Bennington, Abilene, Herington, 
and Junction City
414 AM CST Fri Jan 17 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* WHAT...A mixture of snow, sleet and freezing rain. Additional
  snow and sleet accumulations of one to two inches and ice
  accumulations of a light glaze to a tenth of an inch. Winds
  gusting as high as 35 mph.

* WHERE...Portions of central, east central, north central and 
  northeast Kansas.

* WHEN...Light to moderate snow transitions to freezing rain or
  sleet from south to north through the morning. This
  precipitation either transitions to rain or ends by midday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions will impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KDS
301 
WWUS43 KTOP 171102
WSWTOP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Topeka KS
502 AM CST Fri Jan 17 2020

...A wintry mix of snow, sleet, and freezing rain impacts the
area through midday...

KSZ037-054>056-058-059-171800-
/O.CON.KTOP.WS.W.0002.000000T0000Z-200117T1800Z/
Morris-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Council Grove, Emporia, Osage City, 
Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, 
Lebo, and Garnett
502 AM CST Fri Jan 17 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Freezing rain, possibly mixed with sleet at times. Ice
  accumulations of two to three tenths of an inch with locally 
  higher amounts. Winds gusting as high as 30 mph.

* WHERE...Portions of east central Kansas.

* WHEN...A wintry mix of freezing rain and sleet continues this 
  morning, becoming rain from south to north late in the morning.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions will impact the morning commute. Isolated tree and
  powerline damage is possible with any ice-coated surfaces as
  winds increase this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ009>012-023-024-026-038>040-171915-
/O.CON.KTOP.WW.Y.0003.000000T0000Z-200117T2000Z/
Washington-Marshall-Nemaha-Brown-Pottawatomie-Jackson-Jefferson-
Wabaunsee-Shawnee-Douglas-
Including the cities of Washington, Hanover, Clifton, Linn, 
Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, 
Hiawatha, Horton, Wamego, St. Marys, Holton, Valley Falls, 
Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, 
Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, 
Paxico, Topeka, and Lawrence
502 AM CST Fri Jan 17 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS
AFTERNOON...

* WHAT...A mixture of snow, sleet and freezing rain. Additional
  snow and sleet accumulations of one to two inches and ice
  accumulations a tenth of an inch or more. Winds gusting as high
  as 35 mph.

* WHERE...Portions of east central, north central and northeast 
  Kansas.

* WHEN...Light to moderate snow transitions to freezing rain or 
  sleet from south to north through the morning. This 
  precipitation either transitions to rain or ends by early this 
  afternoon.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions will impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ008-020>022-034>036-171800-
/O.CON.KTOP.WW.Y.0003.000000T0000Z-200117T1800Z/
Republic-Cloud-Clay-Riley-Ottawa-Dickinson-Geary-
Including the cities of Belleville, Concordia, Clay Center, 
Manhattan, Minneapolis, Bennington, Abilene, Herington, 
and Junction City
502 AM CST Fri Jan 17 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* WHAT...A mixture of snow, sleet and freezing rain. Additional
  snow and sleet accumulations of one to two inches and ice
  accumulations of a tenth of an inch or more. Winds gusting as 
  high as 35 mph.

* WHERE...Portions of central, east central, north central and 
  northeast Kansas.

* WHEN...Light to moderate snow transitions to freezing rain or 
  sleet from south to north through the morning. This 
  precipitation either transitions to rain or ends by midday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions will impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
215 
WWUS43 KTOP 171758
WSWTOP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Topeka KS
1158 AM CST Fri Jan 17 2020


KSZ037-054>056-058-059-171900-
/O.CAN.KTOP.WS.W.0002.000000T0000Z-200117T1800Z/
Morris-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Council Grove, Emporia, Osage City, 
Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, 
Lebo, and Garnett
1158 AM CST Fri Jan 17 2020

...WINTER STORM WARNING IS CANCELLED...

The freezing precipitation has transitioned to light rain across
the area. Therefore, the freezing rain threat has ended.

$$

KSZ009-010-026-038>040-171900-
/O.CAN.KTOP.WW.Y.0003.000000T0000Z-200117T2000Z/
Washington-Marshall-Jefferson-Wabaunsee-Shawnee-Douglas-
Including the cities of Washington, Hanover, Clifton, Linn, 
Greenleaf, Marysville, Blue Rapids, Frankfort, Valley Falls, 
Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, 
Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, 
Paxico, Topeka, and Lawrence
1158 AM CST Fri Jan 17 2020

...WINTER WEATHER ADVISORY IS CANCELLED...

The freezing precipitation has transitioned to light rain across
the area. Therefore, the freezing rain threat has ended.

$$

KSZ008-020>022-034>036-171900-
/O.CAN.KTOP.WW.Y.0003.000000T0000Z-200117T1800Z/
Republic-Cloud-Clay-Riley-Ottawa-Dickinson-Geary-
Including the cities of Belleville, Concordia, Clay Center, 
Manhattan, Minneapolis, Bennington, Abilene, Herington, 
and Junction City
1158 AM CST Fri Jan 17 2020

...WINTER WEATHER ADVISORY IS CANCELLED...

The freezing precipitation has transitioned to light rain across
the area. Therefore, the freezing rain threat has ended.

$$

KSZ011-012-023-024-172000-
/O.CON.KTOP.WW.Y.0003.000000T0000Z-200117T2000Z/
Nemaha-Brown-Pottawatomie-Jackson-
Including the cities of Sabetha, Seneca, Hiawatha, Horton, 
Wamego, St. Marys, and Holton
1158 AM CST Fri Jan 17 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS
AFTERNOON...

* WHAT...A mixture of sleet and light freezing rain. Little to no
  additional accumulations are expected.

* WHERE...Portions of northeast Kansas.

* WHEN...Through 2 PM today.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Prepare for possible
power outages. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this winter storm warning went out at Jan 16, 5:47 PM CST, 4 hours 8 minutes earlier.

Area forecast discussion, Jan 16, 5:47 PM CST, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
547 PM CST Thu Jan 16 2020

...Update to aviation forecast discussion...

.SHORT TERM...(This evening through Friday)
Issued at 350 PM CST Thu Jan 16 2020

Overcast skies this afternoon with east to northeast winds near 10
mph has lead to enough insulation to keep temps cooler than
originally forecast with highs in the 20s today. The expected storm
system is coming onshore per water vapor imagery while low to mid
level moisture continues to stream northward over the southern
plains this afternoon. As the surface high to the north exits east,
winds veer to the southeast and increase late this evening as low
level theta-e advection rapidly spreads northward, developing a
swath of precip. 12Z sampled profiler data coupled with forecast
soundings suggest a slower onset of precipitation due to the ample
dry air aloft that needs to be overcome initially. Latest runs from
the HRRR and RAP are consistent with a band of freezing precip
entering the central and north central counties after 06Z, reaching
portions of east central and far northeast counties after 09Z
tonight. Latest sounding data is overall exhibiting lesser
probabilities for snow and higher chances for sleet to begin with,
especially in east central Kansas overnight. 12Z model guidance is
also a tad faster with the low level warm advection around 850 mb
towards sunrise Friday morning, leading to sleet transitioning to a
mix of freezing rain and sleet near or shortly after sunrise from
south to north. The 12Z ECMWF for this forecast package was the
outlier for the warm nose and sfc temps while the NAM, HREF, and GFS
were similar in that sfc temps were slower to rise above freezing
through mid afternoon. This increases concerns for additional ice
accumulation being possible through the afternoon and the reasoning
for extending the Winter Weather Advisory across far eastern areas
of Kansas. Current thinking is that the stronger warm nose and
isothermal depth of the warm layer throughout the morning and early
afternoon where maximum forcing is realized will lead to ice
accumulation in upwards of a quarter of an inch, especially along
and southeast of Interstate 335. Up to two tenths of ice are
possible elsewhere with around 1 to 2 inches of snow and sleet.
Mitigating factors for the higher ice accumulations would be that
the warm nose is not as strong, the cold layer depth below the warm
nose is higher resulting in enough residence time for rain to
refreeze as sleet, surface temps are a degree or two warmer, or
heavier rainfall rates leads to precip runoff and less ice forming.
Still cannot rule out isolated higher ice amounts, but overall due
to the uncertainties with this dynamic system, have decided to keep
the advisory in place with adjustments in start and end times.
Confidence remains high in freezing precip to occur across the
entire area with impacts likely. Winds during the morning and
afternoon may also exacerbate impacts with any ice accumulations as
they are sustained from 15 to 20 mph with gusts up to 30 mph while
precip is falling. Fortunately, sfc temps will reach above freezing
in the afternoon with lingering light rain falling through sunset.

.LONG TERM...(Friday night through Thursday)
Issued at 350 PM CST Thu Jan 16 2020

As the sfc low and attendant upper low matures Friday night, wind
gusts once again increase early Saturday morning in upwards of 20 to
30 mph with gusts up to 40 mph as the cold front swings through. A
wind advisory may be needed for this time period, especially over
north central Kansas. Temps will initially warm to the lower 40s
early Friday evening before dropping back to the 20s on Saturday
morning. All guidance continues to indicate a weak deformation band
of precip developing behind the boundary late Saturday, bringing a
light mix of snow and freezing rain over far northeast Kansas.
Little to no additional accumulations are anticipated.

The remaining extended period is dry and well below normal through
Monday evening with highs in the 20s and overnight lows in the teens
and single digits area wide. Southerly flow returns Tuesday as a
weak upper trough passes through the region by Wednesday.
Differences remain with the timing of the cold front, however
current indications are that our area would be on the warmer side
and would see mostly rain on Wednesday with highs in the 40s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 540 PM CST Thu Jan 16 2020

Light snow will develop across the terminals after 7Z and then
transition to sleet and freezing rain after 11Z. After 11Z
ceilings will drop below 1000 feet and visibilities will fall
below 3SM in the sleet which will transition to freezing rain. The
freezing rain should end during the early afternoon hours. The IFR
ceilings will continue through the remainder of the afternoon
hours, though visibilities will improve to 5 miles or greater
after 21Z. There may be some moderate low-level wind shear of 20
to 30 KTS late Tonight and through the day Friday.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 3 AM to 2 PM CST Friday for
KSZ009>012-023-024-026-038>040.

Winter Weather Advisory from midnight tonight to noon CST Friday
for KSZ008-020>022-034>037-054>056-058-059.

&&

SHORT TERM...22
LONG TERM...22
AVIATION...Gargan
Hazardous weather outlook, Jan 16, 4:46 PM CST, 5 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
446 PM CST Thu Jan 16 2020

KSZ008>012-020>024-026-034>040-054>056-058-059-172300-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
446 PM CST Thu Jan 16 2020

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Tonight.

A Winter Weather Advisory is in effect for the entire outlook
area tonight through Friday morning, and across portions of east
central and northeast KS until 2 PM Friday. Expect light snow to
develop late Tonight, before transitioning to sleet and freezing
rain early Friday morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A Winter Weather Advisory remains in effect until noon on Friday
for north central and portions of east central KS, and until 2 PM
Friday for portions of east central and northeast KS. Snowfall is
expected to fully transition to a mix of sleet and freezing rain
by Friday morning. Snow and sleet totals up to 2 inches across
northeast KS and ice accumulations from around a tenth of an inch
up to a quarter of an inch may be possible, mainly south of
interstate 70.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

Nearby

Winter Storm Warnings in Kansas, 2020Every winter storm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.